Stabilized Galerkin for transient advection of differential forms - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete and Continuous Dynamical Systems - Series S Year : 2016

Stabilized Galerkin for transient advection of differential forms

Abstract

We deal with the discretization of generalized transient advection problems for differential forms on bounded spatial domains. We pursue an Eulerian method of lines approach with explicit timestepping. Concerning spatial discretization we extend the jump stabilized Galerkin discretization proposed in [ H. HEUMANN and R.HIPTMAIR, Stabilized Galerkin methods for magnetic advection, Math. Modelling Numer. Analysis, 47 (2013), pp.1713--1732] to forms of any degree and, in particular, advection velocities that may have discontinuities resolved by the mesh. A rigorous a priori convergence theory is established for Lipschitz continuous velocities, conforming meshes and standard finite element spaces of discrete differential forms. However, numerical experiments furnish evidence of the good performance of the new method also in the presence of jumps of the advection velocity.
Fichier principal
Vignette du fichier
paperDCDS.pdf (11.86 Mo) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01248140 , version 1 (08-12-2016)

Identifiers

Cite

Holger Heumann, Ralf Hiptmair, Cecilia Pagliantini. Stabilized Galerkin for transient advection of differential forms. Discrete and Continuous Dynamical Systems - Series S, 2016, 9 (1), pp.185 - 214. ⟨10.3934/dcdss.2016.9.185⟩. ⟨hal-01248140⟩
257 View
161 Download

Altmetric

Share

Gmail Facebook X LinkedIn More